MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC FLAT PE LINER; FLAT PE ACETABULAR LINER

MEDACTA INTERNATIONAL SA VERSAFITCUP CC FLAT PE LINER; FLAT PE ACETABULAR LINER
Catalog Number 01.26.3644HCT
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional details received on 11 dec 2017: the patient had two luxations on (b)(6) 2017.From the examination made by the surgeon, no "criticity" related to the primary implants has been detected.Surgeons cannot give an explanation about the luxations; cup and stem remained in place, since they are well fixed, while the flat insert and the ceramic head have been replaced.With a hooded insert and another head.On 22 dec 2017 the medical affairs director made the following analysis: recurrent dislocation in cementless primary tha, reoperated after few weeks.The stem and cup are well fixed and therefore left in place, while the insert is replaced to a hooded one.The acetabular cup was implanted with very little anteversion, but the use of a hooded insert may solve the dislocation problem, probably helped by better tensioning of the soft tissues around the hip.No reason to suspect a malfunctioning device led to this adverse event.Batch review performed on 02 january 2018: (b)(4).On (b)(6) 2018 the r and d project manager checked the image of the explant commenting as following: from the explanted liner showed in the image it is not possible to determine the root cause of the event as it can be due to several factors not related to the device, as patient's anatomy or the situation of muscles and tendons.The choice of the surgeon to substitute the polyethylene component with a hooded version potentially prevents these types of risk.
 
Event or Problem Description
Revision surgery performed due to multiple hip luxation about one month and half after primary.Hooded liner implanted.

Brand Name
VERSAFITCUP CC FLAT PE LINER
Common Device Name
FLAT PE ACETABULAR LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7163364
Report Number3005180920-2017-00812
Device Sequence Number19304979
Product Code LZO
UDI-Device Identifier07630030807671
UDI-Public07630030807671
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Catalogue Number01.26.3644HCT
Device Lot Number168655
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight80